Alert archive / Idaho / Red Flag Warnings in 2007
Red Flag Warning 23, NWS Pocatello, ID
NWS Pocatello, ID issued this red flag warning at Aug 30, 2007, 3:06 AM MDT for 15 counties in Idaho. It took effect at Aug 30, 2007, 10:36 AM MDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 30, 2007, 3:06 AM MDT (09:06 UTC)
- In effect from
- Aug 30, 2007, 10:36 AM MDT
- Expired
- Aug 30, 2007, 9:50 PM MDT
- In force
- 11 hr
- Issued by
- NWS Pocatello, ID
Counties Bannock County, ID, Bear Lake County, ID, Bingham County, ID, Bonneville County, ID, Butte County, ID, Caribou County, ID, Clark County, ID, Franklin County, ID, Fremont County, ID, Jefferson County, ID, Lemhi County, ID, Madison County, ID, Oneida County, ID, Power County, ID, Teton County, ID
The radar
The Pocatello radar (KSFX), 49 km from the middle of the area, began a volume at 09:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 00:00Z, 9.1 hours before the alert went out and 284 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4053 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KPIH 300906 RFWPIH RED FLAG WARNING NATIONAL WEATHER SERVICE POCATELLO ID 306 AM MDT THU AUG 30 2007 IDZ406-407-409-412-302115- /O.UPG.KPIH.FW.A.0016.070830T2000Z-070831T0400Z/ /O.NEW.KPIH.FW.W.0023.070830T2000Z-070831T0400Z/ LEMHI AND LOST RIVER RANGE/CHALLIS NF- EAST CENTRAL IDAHO MOUNTAINS- MIDDLE SNAKE RIVER VALLEY/SOUTH CENTRAL PORTION UPPER SNAKE RIVER BLM-GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF- 306 AM MDT THU AUG 30 2007 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM MDT THIS EVENING FOR FIRE ZONES 406/407/409/412 IN EASTERN IDAHO. THE FIRE WEATHER WATCH FOR THOSE ZONES IS NO LONGER IN EFFECT. LATEST FORECAST MODELS CONTINUE TO SHOW BROAD AREA OF MID LEVEL MOISTURE MOVING INTO EASTERN IDAHO TODAY. THIS MOISTURE WILL PRODUCE WIDELY SCATTERED DRY THUNDERSTORMS THURSDAY AFTERNOON AND EVENING ACROSS WESTERN PORTIONS OF THE FIRE DISTRICT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ IDZ405-410-411-413-302115- /O.CON.KPIH.FW.A.0016.070830T2000Z-070831T0400Z/ EAST SALMON RIVER MOUNTAINS/SALMON NF- UPPER SNAKE RIVER VALLEY/NE PORTION UPPER SNAKE RIVER BLM- CENTENNIAL MOUNTAINS AND SNAKE RIVER RANGE/TARGHEE NF- CARIBOU RANGE/CARIBOU NF- 306 AM MDT THU AUG 30 2007 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM 2 PM MDT THIS AFTERNOON THROUGH THIS EVENING... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM 2 PM MDT THIS AFTERNOON TO 10 PM THIS EVENING FOR FIRE ZONES 405/410/411/413 IN EASTERN IDAHO. LATEST SATELLITE AND MODEL DATA CONTINUE TO SHOW BROAD AREA OF MID LEVEL MOISTURE MOVING INTO EASTERN IDAHO TODAY. THIS MOISTURE WILL GENERATE ISOLATED DRY THUNDERSTORMS THURSDAY AFTERNOON AND EVENING. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$
3 follow-up statements
000 WWUS85 KPIH 301636 RFWPIH RED FLAG WARNING NATIONAL WEATHER SERVICE POCATELLO ID 1036 AM MDT THU AUG 30 2007 IDZ405-410-411-413-310400- /O.UPG.KPIH.FW.A.0016.070830T2000Z-070831T0400Z/ /O.EXA.KPIH.FW.W.0023.070830T2000Z-070831T0400Z/ EAST SALMON RIVER MOUNTAINS/SALMON NF- UPPER SNAKE RIVER VALLEY/NE PORTION UPPER SNAKE RIVER BLM- CENTENNIAL MOUNTAINS AND SNAKE RIVER RANGE/TARGHEE NF- CARIBOU RANGE/CARIBOU NF- 1036 AM MDT THU AUG 30 2007 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. LATEST SATELLITE AND MODEL DATA CONTINUE TO SHOW BROAD AREA OF MID LEVEL MOISTURE MOVING INTO EASTERN IDAHO TODAY. THIS MOISTURE WILL GENERATE ISOLATED DRY THUNDERSTORMS THIS AFTERNOON AND EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ IDZ406-407-409-412-310400- /O.CON.KPIH.FW.W.0023.070830T2000Z-070831T0400Z/ LEMHI AND LOST RIVER RANGE/CHALLIS NF- EAST CENTRAL IDAHO MOUNTAINS- MIDDLE SNAKE RIVER VALLEY/SOUTH CENTRAL PORTION UPPER SNAKE RIVER BLM-GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF- 1036 AM MDT THU AUG 30 2007 ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM MDT THIS EVENING. LATEST FORECAST MODELS CONTINUE TO SHOW BROAD AREA OF MID LEVEL MOISTURE MOVING INTO EASTERN IDAHO TODAY. THIS MOISTURE WILL PRODUCE WIDELY SCATTERED DRY THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS WESTERN PORTIONS OF THE FIRE DISTRICT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS85 KPIH 301639 CCA RFWPIH RED FLAG WARNING NATIONAL WEATHER SERVICE POCATELLO ID 1036 AM MDT THU AUG 30 2007 IDZ405-410-411-413-310400- /O.UPG.KPIH.FW.A.0016.070830T2000Z-070831T0400Z/ /O.EXA.KPIH.FW.W.0023.070830T2000Z-070831T0400Z/ EAST SALMON RIVER MOUNTAINS/SALMON NF- UPPER SNAKE RIVER VALLEY/NE PORTION UPPER SNAKE RIVER BLM- CENTENNIAL MOUNTAINS AND SNAKE RIVER RANGE/TARGHEE NF- CARIBOU RANGE/CARIBOU NF- 1036 AM MDT THU AUG 30 2007 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. LATEST SATELLITE AND MODEL DATA CONTINUE TO SHOW BROAD AREA OF MID LEVEL MOISTURE MOVING INTO EASTERN IDAHO TODAY. THIS MOISTURE WILL GENERATE WIDELY SCATTERED DRY THUNDERSTORMS THIS AFTERNOON AND EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ IDZ406-407-409-412-310400- /O.CON.KPIH.FW.W.0023.070830T2000Z-070831T0400Z/ LEMHI AND LOST RIVER RANGE/CHALLIS NF- EAST CENTRAL IDAHO MOUNTAINS- MIDDLE SNAKE RIVER VALLEY/SOUTH CENTRAL PORTION UPPER SNAKE RIVER BLM-GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF- 1036 AM MDT THU AUG 30 2007 ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM MDT THIS EVENING. LATEST FORECAST MODELS CONTINUE TO SHOW BROAD AREA OF MID LEVEL MOISTURE MOVING INTO EASTERN IDAHO TODAY. THIS MOISTURE WILL PRODUCE WIDELY SCATTERED DRY THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS WESTERN PORTIONS OF THE FIRE DISTRICT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS85 KPIH 310350 RFWPIH RED FLAG WARNING NATIONAL WEATHER SERVICE POCATELLO ID 950 PM MDT THU AUG 30 2007 IDZ405>407-409>413-310500- /O.CAN.KPIH.FW.W.0023.000000T0000Z-070831T0400Z/ EAST SALMON RIVER MOUNTAINS/SALMON NF- LEMHI AND LOST RIVER RANGE/CHALLIS NF- EAST CENTRAL IDAHO MOUNTAINS- MIDDLE SNAKE RIVER VALLEY/SOUTH CENTRAL PORTION UPPER SNAKE RIVER BLM-UPPER SNAKE RIVER VALLEY/NE PORTION UPPER SNAKE RIVER BLM- CENTENNIAL MOUNTAINS AND SNAKE RIVER RANGE/TARGHEE NF- GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF- CARIBOU RANGE/CARIBOU NF- 950 PM MDT THU AUG 30 2007 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE RED FLAG WARNING. THUNDERSTORMS HAVE DISSIPATED OVER CENTRAL AND SOUTHEAST IDAHO. ISOLATED THUNDERSTORMS ARE STILL POSSIBLE OVERNIGHT...BUT SHOULD NOT CREATE A SIGNIFICANT FIRE WEATHER PROBLEM. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this red flag warning went out at Aug 29, 3:04 PM MDT, 12 hours 2 minutes earlier.
Area forecast discussion, Aug 29, 3:04 PM MDT, 12 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 304 PM MDT WED AUG 29 2007 .DISCUSSION...FORECAST AREA IS UNDER SOUTHWEST FLOW ALOFT TODAY AS RIDGE IS CENTERED NEAR FOUR CORNERS AND LOW PRESSURE IN THE GULF OF AK. A DISTURBANCE OVER UT/NV CONTINUES TO WORK SLOWLY NORTHEAST INTO ID TONIGHT. SLIGHT CHC OF DRY STORMS THROUGH MIDNIGHT ACROSS SOUTHERN MTNS SHIFTING INTO THE CENTRAL MTNS OVERNIGHT. BETTER/DEEPER MOISTURE LIES TO OUR SOUTH AND WILL CONTINUE TO MOVE INTO THE REGION DURING THE NEXT 48 HOURS. MODELS INDICATE PRECIPITABLE WATER VALUES OF THREE QUARTERS OF AN INCH TO ONE INCH EXPECTED IN FORECAST AREA DURING THIS TIME. THE BEST CHANCE OF SHOWERS AND STORMS WILL BE IN THE MTNS...SPECIFICALLY FRI. A MIX OF WET AND DRY STORMS EXPECTED THU AND WITH MORE RAIN PRODUCERS ON FRI. QPF VALUES APPROACHING TWO TENTHS OF AN INCH FOR THE CENTRAL MTNS ON FRI COULD SPELL FLASH FLOOD/DEBRIS FLOW ISSUES IN BURNED AREAS...AND WILL NEED TO MONITOR AND FINE TUNE PRECIP NUMBERS IN THE NEXT 24 HOURS. THINGS LOOK TO DRY OUT FOR THE LABOR DAY WEEKEND. RIDGE FLATTENS AS DISTURBANCE RUSHES NORTH AND EAST AWAY FROM LOW IN THE PACIFIC...WHICH TURNS OUR FLOW MORE WESTERLY BRINGING IN THE DRIER AIR. EXPECT PRECIP/STORM CHANCE TO DWINDLE TO ONLY SLIGHT CHC FOR THE HIGHER ELEVATIONS. WINDS MAY BECOME AN ISSUE AS PRESSURE GRADIENT TIGHTENS ESPECIALLY AT AND ABOVE MOUNTAIN TOP LEVEL. BEYOND THE WEEKEND...MODELS SHOWING A LOT VARIABILITY DEALING WITH PACIFIC SYSTEM AND TIMING OF ITS MOVE INLAND. FOR NOW...HAVE SLIGHT CHC POPS FOR THE MTNS IN PLACE WITH A LITTLE BETTER CHC BY MIDDLE OF NEXT WEEK. TEMPERATURES FOR THU SHOULD BE A COUPLE OF DEGREES WARMER THAN TODAY WITH MANY AREAS IN THE 80S AND LOWER 90S. TEMPERATURES SHOULD COOL OFF A FEW DEGREES WITH MORE 80S FOR LOWER ELEVATION LOCALES EXPECTED INTO NEXT WEEK. && .AVIATION...STABLE CONDITIONS TODAY WITH MAINLY CLEAR SKIES. SOME ISOLATED THUNDERSTORMS TO THE SOUTH SHOULD STAY SOUTH OF TWEB ROUTES. VFR CONDITIONS THROUGH THURSDAY. EXPECT AN INCREASE OF THUNDERSTORM COVERAGE THURSDAY AFTERNOON. GK && .FIRE WEATHER...UPPER RIDGE SHIFTS EAST ON THURSDAY INCREASING SOUTHWEST FLOW ALOFT. WITH DECREASING STABILITY AND DRY LOW LEVELS EXPECT DRY THUNDERSTORMS THURSDAY AFTERNOON. A FIRE WEATHER WATCH HAS BEEN ISSUED FOR THURSDAY AFTERNOON AND EVENING FOR THE ENTIRE DISTRICT. MOISTURE CONTINUES TO INCREASE FRIDAY AND EXPECT MAINLY WET THUNDERSTORMS. GK && .PIH WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR DRY LIGHTNING FOR IDZ405>407-409>413. &&
Hazardous weather outlook, Aug 29, 4:00 AM MDT, 23 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 400 AM MDT WED AUG 29 2007 IDZ017>025-031-032-301200- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 400 AM MDT WED AUG 29 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
Nearby
Red Flag Warnings in Idaho, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.